Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jan 16, 2017, 8:28 AM CST for Denton County, Texas. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 16, 2017, 8:28 AM CST (14:28 UTC)
- Expired
- Jan 17, 2017, 3:22 AM CST
- In force
- 19 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 58 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Denton Creek near Justin (DCJT2). The gauge peaked at 10.37 ft at Jan 16, 2017, 11:00 AM CST.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08053500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
741 WGUS44 KFWD 161428 FLWFWD BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 828 AM CST MON JAN 16 2017 ...The National Weather Service in Fort Worth has issued a Flood Warning for the following areas in Texas... Denton Creek Near Justin Affecting Denton COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC121-170228- /O.NEW.KFWD.FL.W.0003.170116T1428Z-170117T0922Z/ /DCJT2.1.ER.170116T1353Z.170116T1800Z.170116T2122Z.NO/ 828 AM CST MON JAN 16 2017 The National Weather Service in Fort Worth has issued a * Flood Warning for The Denton Creek Near Justin. * UNTIL LATE TONIGHT...Or until the warning is cancelled. * At 0800 AM Monday the stage was 10.03 feet. * Flood stage is 10.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to a crest near 11 feet by Monday afternoon. The river should fall below flood stage Monday afternoon. && LAT...LON 3311 9738 3302 9727 3307 9715 3315 9726 $$
2 follow-up statements
104
WGUS84 KFWD 161942
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
142 PM CST MON JAN 16 2017
...The Flood Warning continues for the following areas in Texas...
Denton Creek Near Justin Affecting Denton COUNTY
Trinity River At Dallas Affecting Dallas COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC121-170742-
/O.EXT.KFWD.FL.W.0003.000000T0000Z-170117T0748Z/
/DCJT2.1.ER.170116T1353Z.170116T1630Z.170116T1948Z.NO/
142 PM CST MON JAN 16 2017
The Flood Warning continues for
The Denton Creek Near Justin.
* At 0100 PM Monday the stage was 10.23 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and is forecast to end late Monday
afternoon.
* Forecast...The river has crested and will continue to recede and
fall below flood stage by late Monday afternoon.
* At 10 feet, Minor out of bank flooding will occur to farm and ranch
lands near the creek.
&&
LAT...LON 3311 9738 3302 9727 3307 9715 3315 9726
$$
TXC113-170741-
/O.EXT.KFWD.FL.W.0002.000000T0000Z-170118T0306Z/
/DALT2.1.ER.170116T1033Z.170117T0000Z.170117T1506Z.NO/
142 PM CST MON JAN 16 2017
The Flood Warning continues for
The Trinity River At Dallas.
* At 0100 PM Monday the stage was 33.80 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 34 feet
by Monday evening. The river should fall below flood stage Tuesday
morning.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$428 WGUS44 KFWD 170034 FLWFWD BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 634 PM CST MON JAN 16 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC121-170104- /O.CAN.KFWD.FL.W.0003.000000T0000Z-170117T0748Z/ /DCJT2.1.ER.170116T1353Z.170116T1630Z.170116T2030Z.NO/ 634 PM CST MON JAN 16 2017 * At 0600 PM Monday the stage was 9.60 feet. * Flood stage is 10.0 feet. * No flooding is currently forecast. * At 10 feet, Minor out of bank flooding will occur to farm and ranch lands near the creek. && LAT...LON 3311 9738 3302 9727 3307 9715 3315 9726 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 16, 5:46 AM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Jan 16, 5:46 AM CST, 2 hours 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 546 AM CST Mon Jan 16 2017 .AVIATION... /12Z TAFs/ In the wake of earlier rain and thunderstorms, dense fog has developed under clear skies and light winds, with wet grounds in place. There will likely be an improvement from west to east this morning after sunrise, but will continue a mention of visibilities <1/2SM through 15-16Z. In the Metroplex, IFR cigs may hang around through 18-19Z, but otherwise all the TAF airports should experience VFR flying conditions this afternoon. West winds will become established across the region later this morning, and then a wind shift to the northwest and north will occur late this afternoon and evening as another front moves through the region. Somewhat moist air will remain stalled across Central Texas which may allow some light fog to develop again around KACT tonight. For now, will include a 4SM BR at KACT starting around 04Z. Drier air to the north, including the DFW Metroplex, should preclude fog development but will continue to monitor for this potential. Additional showers and isolated thunderstorms are possible on Tuesday, mainly in the afternoon and with better chances in Central Texas. JLDunn && .PREV DISCUSSION... /ISSUED 347 AM CST Mon Jan 16 2017/ Rain and thunderstorms continue to push to the east early this morning as the upper low responsible for last night's round of severe storms and flooding ejects northeastward into the Central Plains. Where skies cleared out behind the line of storms, patchy fog (some dense) has formed mostly along/west of I-35. Expect visibilities to remain less than a mile and occasionally less than 1/4 mile in this area, and have gone with a Dense Fog Advisory through 9am. The advisory may need to be expanded farther east if conditions begin to deteriorate. Showers and storms will linger across our southeastern counties today where a moisture gradient and weak surface convergence will remain. Additional showers and storms may develop in this area later this afternoon, but a lack of strong large-scale ascent as well as limited instability should limit any storm's intensity. In the meantime, drier air will be slowly filtering in from the west across the rest of North and Central TX with light westerly surface winds. Later today and tonight, a cold front (currently positioned roughly from OKC southwestward through the TX Panhandle) will move through the area. Winds will become northwesterly which will advect in cooler air overnight dropping temperatures 5-15 degrees for Tuesday. The aforementioned cold front will stall across south TX on Tuesday with a deepening upper low taking shape to our west. As this low intensifies and moves toward the region Tuesday night, isentropic ascent over the frontal zone will result in showers and isolated storms developing across much of Central TX. Have continued an upward trend in PoPs during the middle of the week as guidance continues to advertise a higher potential for rain and a few thunderstorms. With this activity being elevated above a cooler surface layer well north of the stalled front, severe storms are not expected. In fact, due to very limited instability, activity may consist more of widespread showers without much thunder. The highest rain chances will be on Wednesday with the highest PoPs confined to Central TX through the middle of the week. Rain and thunderstorm chances will begin tapering off from west to east on Thursday as the upper low begins shifting northward, pulling the stationary front back north as a warm front. Temperatures on Thursday will be a few degrees warmer as south flow resumes and some clearing skies allow for increased heating. It appears our forecast area will be situated on the subsident side of the departing shortwave during this time which implies most of the thunderstorm potential will be shifting east of the area for the rest of Thursday. Forecast confidence decreases heading into the weekend, although it does appear an active pattern will still send numerous disturbances through the area into early next week. We should be between systems on Friday with above normal temperatures continuing. Guidance is suggesting another shortwave will be digging southward through the Central Plains during this time which would affect our weather for the upcoming weekend. This shortwave would be capable of generating a deep surface low to our north on Saturday/Sunday leading to additional chances for thunderstorms across parts of East TX. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 66 43 56 45 58 / 10 0 10 40 30 Waco 69 47 55 44 59 / 10 10 40 60 40 Paris 64 43 56 44 57 / 20 10 5 40 30 Denton 62 40 55 39 57 / 10 0 10 40 30 McKinney 63 42 56 42 58 / 10 0 10 40 30 Dallas 66 44 56 47 59 / 10 0 10 40 30 Terrell 67 45 57 44 59 / 10 10 20 50 30 Corsicana 67 48 57 47 59 / 20 10 40 60 40 Temple 68 48 55 45 59 / 10 10 60 60 50 Mineral Wells 62 39 55 40 58 / 5 0 10 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 10 AM CST this morning for TXZ091>094- 100>105-115>121-129>134-141>145-157-159. && 82/26
Hazardous weather outlook, Jan 16, 7:17 AM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 717 AM CST MON JAN 16 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 717 AM CST MON JAN 16 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A DENSE FOG ADVISORY IS IN EFFECT THROUGH 10 AM FOR MOST OF NORTH TEXAS AND PARTS OF CENTRAL TEXAS WHERE VISIBILITY MAY FALL TO 1/4 MILE OR LESS AT TIMES. ELSEWHERE...PATCHY FOG MAY REDUCE VISIBILITIES TO A MILE OR LESS. USE CAUTION AND SLOW DOWN WHILE DRIVING THROUGH FOG. THUNDERSTORM CHANCES WILL CONTINUE TODAY AND TONIGHT EAST OF A BONHAM TO TEMPLE LINE. WITH LIMITED INSTABILITY AND LIFT...SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON TUESDAY THROUGH THURSDAY...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION WITH THE HIGHEST CHANCES BEING ACROSS CENTRAL AND EASTERN TEXAS. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. LOW CHANCES FOR THUNDERSTORMS MAY RETURN TO PARTS OF NORTH AND CENTRAL TEXAS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. STALLEY
In the hours before
Special weather statement, Jan 16, 2:43 AM CST, 5 hours 45 minutes before
Special Weather Statement National Weather Service Fort Worth TX 243 AM CST MON JAN 16 2017 TXZ146-147-161-160915- Limestone TX-Freestone TX-Navarro TX- 243 AM CST MON JAN 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREESTONE...NORTH CENTRAL LIMESTONE AND SOUTHEASTERN NAVARRO COUNTIES UNTIL 315 AM CST... At 243 AM CST, Doppler radar was tracking a strong thunderstorm over Mexia, moving northeast at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mexia, Fairfield, Wortham, Angus, Navarro, Mildred, Eureka, Tehuacana, Richland, Streetman and Kirvin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3174 9611 3162 9657 3182 9665 3206 9633 TIME...MOT...LOC 0843Z 241DEG 34KT 3171 9651 JLDunn
Local storm report, Jan 16, 5:53 AM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 AM CST MON JAN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM TSTM WND DMG 2 NW MEXIA 31.70N 96.52W
01/16/2017 LIMESTONE TX EMERGENCY MNGR
DAMAGE OCCURRED TO THE MEXIA STATE SUPPORTED LIVING
CENTER NEAR HWY 171 AND FM 2838. SIX BLDGS WERE DAMAGED,
ROOF PANELS WERE TORN OFF, AND PORTABLE BLDGS SHIFTED OFF
FOUNDATION. POWER LINES WERE ALSO DOWN AND GAS MAINS WERE
DAMAGED.Local storm report, Jan 16, 6:03 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
603 AM CST MON JAN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 10 NE ALVARADO 32.50N 97.10W
01/15/2017 JOHNSON TX EMERGENCY MNGR
DAMAGE TO 5-6 WAREHOUSE BUILDINGS...MOSTLY METAL GARAGE
DOORS BLOWN IN/OUT. TIME IS ESTIMATED.Local storm report, Jan 16, 6:09 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 AM CST MON JAN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 1 SW FARMERS BRANCH 32.92N 96.91W
01/15/2017 DALLAS TX PUBLIC
ABOUT 10-20 WINDOWS WERE BLOWN OUT OF A 17-STORY OFFICE
BUILDING NEAR I-35 AND 635 (LBJ FREEWAY). THE REVOLVING
DOOR WAS ALSO BLOWN DOWN.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 6:10 PM CST | Tornado Warning | FWD | Bosque | 35 min |
| Jan 15, 6:14 PM CST | Areal Flood Advisory | FWD | Bosque, Hill, Johnson | 2 hr |
| Jan 15, 6:22 PM CST | Tornado Warning | FWD | Bosque, Hill | 38 min |
| Jan 15, 6:23 PM CST | Areal Flood Advisory | FWD | Denton, Tarrant | 112 min |
| Jan 15, 6:26 PM CST | Special Weather Statement | FWD | Denton | 64 min |
| Jan 15, 6:53 PM CST | Tornado Warning | FWD | Hill, Johnson | 37 min |
| Jan 15, 7:23 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 52 min |
| Jan 15, 7:34 PM CST | Special Weather Statement | FWD | Hood, Parker, Tarrant | 56 min |
| Jan 15, 7:45 PM CST | Tornado Warning | FWD | Johnson | 30 min |
| Jan 15, 7:50 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 40 min |
| Jan 15, 8:04 PM CST | Tornado Warning | FWD | Johnson | 16 min |
| Jan 15, 8:06 PM CST | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jan 15, 8:12 PM CST | Special Weather Statement | FWD | Hamilton, Lampasas, Mills | 63 min |
| Jan 15, 8:14 PM CST | Tornado Warning | FWD | Tarrant | 31 min |
| Jan 15, 8:27 PM CST | Special Weather Statement | FWD | Johnson, Tarrant | 18 min |
| Jan 15, 8:33 PM CST | Tornado Warning | FWD | Dallas, Tarrant | 27 min |
| Jan 15, 8:42 PM CST | Special Weather Statement | FWD | Dallas, Denton, Johnson, Somervell, Tarrant | 63 min |
| Jan 15, 9:01 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 44 min |
| Jan 15, 9:11 PM CST | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Jan 15, 9:30 PM CST | Severe Thunderstorm Warning | FWD | Collin, Denton | 60 min |
| Jan 15, 9:32 PM CST | Areal Flood Advisory | FWD | Cooke | 3 hr |
| Jan 15, 9:38 PM CST | Areal Flood Advisory | FWD | Collin | 3 hr |
| Jan 15, 9:51 PM CST | Special Weather Statement | FWD | Coryell | 24 min |
| Jan 15, 9:57 PM CST | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jan 15, 10:01 PM CST | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jan 15, 10:05 PM CST | Special Weather Statement | FWD | Ellis, Kaufman, Navarro, Rockwall | 55 min |
| Jan 15, 10:24 PM CST | Special Weather Statement | FWD | Fannin, Hunt | 51 min |
| Jan 15, 10:34 PM CST | Special Weather Statement | FWD | Coryell | 26 min |
| Jan 15, 10:50 PM CST | Areal Flood Advisory | FWD | Bosque, Coryell, Hill, McLennan | 3 hr |
| Jan 15, 10:58 PM CST | Special Weather Statement | FWD | McLennan | 32 min |
| Jan 15, 11:04 PM CST | Special Weather Statement | FWD | Henderson, Kaufman, Rains, Van Zandt | 56 min |
| Jan 15, 11:16 PM CST | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Rains | 59 min |
| Jan 15, 11:20 PM CST | Special Weather Statement | FWD | Delta, Hunt, Lamar | 55 min |
| Jan 15, 11:33 PM CST | Special Weather Statement | FWD | McLennan | 42 min |
| Jan 15, 11:35 PM CST | River Flood Warning | FWD | Dallas | 17 hr |
| Jan 15, 11:54 PM CST | Special Weather Statement | FWD | Anderson, Freestone, Henderson, Van Zandt | 66 min |
| Jan 16, 12:33 AM CST | River Flood Warning | FWD | Dallas | 38 hr |
| Jan 16, 12:53 AM CST | Areal Flood Advisory | FWD | Anderson, Freestone, Henderson, Van Zandt | 3 hr |
| Jan 16, 12:57 AM CST | Special Weather Statement | FWD | Henderson | 48 min |
| Jan 16, 1:19 AM CST | Special Weather Statement | FWD | Milam | 26 min |
| Jan 16, 2:10 AM CST | Special Weather Statement | FWD | Robertson | 35 min |
| Jan 16, 2:43 AM CST | Special Weather Statement | FWD | Navarro | 32 min |
| Jan 16, 2:44 AM CST | Dense Fog Advisory | FWD | Bosque, Collin, Comanche, Cooke, Coryell, Dallas and 24 more | 7 hr |
| Jan 16, 3:45 AM CST | Severe Thunderstorm Warning | FWD | Leon | 45 min |
| Jan 16, 3:51 AM CST | Tornado Warning | FWD | Leon | 24 min |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.